MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a trusculpt procedure targeting the lower abdomen.Following treatment, the patient developed two localized burn injuries on the right and left lower abdomen in areas corresponding to curve skin surfaces.One burn measured approximately 1.0 cm x 1.5 cm, and the other measured 1.0 cm x 4.0 cm.The treating clinician prescribed silvadene (silver sulfadiazine) topical ointment, oral antibiotics (bactrim), and gauze dressings for wound care.The patient reported a pain level of 2 out of 10 during the procedure.The burns were not reported to the clinic until three weeks post-treatment.According to the device operator, no unusual skin reaction was observed during or immediately following the procedure.A field service evaluation of the trusculpt system was conducted and confirmed that the device meets all performance specifications.The root cause has not been definitively identified.However, two potential contributing factors have been identified: 1) handpiece spacing relative to patient bmi: the burns were located in areas where the handpieces may have been placed too close together.The trusculpt instructions for use (ifu) include specific guidance regarding handpiece separation based on patient bmi.The patient's bmi was not documented and may have not been adequately considered during handpiece placement.2) treatment over curved anatomy: the injuries occurred over a curved region of the lower abdomen, which may have resulted in incomplete contact between the handpieces and the underlying skin, potentially affecting thermal distribution.The trusculpt ifu includes specific guidance regarding ensuring that the handpieces are in full contact with the underlying skin throughout treatment.An onsite retraining session has been scheduled for the clinic to review proper handpiece placement, treatment technique, and adherence to ifu guidelines.Burns are identified in the trusculpt ifu as a known potential adverse effect.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key23297491
Report Number2954354-2025-00007
Device Sequence Number18637041
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711180914
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite